Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic. Have burning nose, pain in head and teeth. How to get relief?

Answered by
Dr.
Dr. Aparna Amritsagar

Internal Medicine Specialist

Practicing since :1997

Answered : 274 Questions

default
Posted on Mon, 10 Dec 2012 in Diabetes
Question: the left side of my head hert so bad sometime and it make my teeth hert too,I am Diabetic and my nose burn all so.
doctor
Answered by Dr. Aparna Amritsagar 2 hours later
Hello,

Thanks for writing your query to us.

The trigeminal nerve innervates a portion of the scalp, the face, nose, inside the nose, lips, inside the mouth, part of the tongue, and every tooth in the mouth.

Headaches and toothaches all transmit through the trigeminal nerve, the largest sensory nerve in the head that supplies the external face, scalp, jaw, teeth and much of the intra-oral structures. Pain in one branch of the nerve has the potential to activate other branches of the nerve, and when that pain is chronic and sustained, it is more likely to trigger a sequence of events that might lead to a headache. Therefore in people who have headaches, a continuous and sustained toothache can easily trigger one of the episodic headaches such as migraine. It can also give rise to burning sensation of the nose.

Besides the close anatomical links between head, face and jaw pain, reflexive behaviours caused by pain and tension such as jaw clenching and muscle tightening can exacerbate and transfer pain.

I would advise you to consult a neurologist so that he can examine you clinically & decide regarding further course of treatment.

Also keep your blood sugar levels under control since neuropathy is more common in diabetics.

I hope I have answered your query. If you have any further query I will be happy to help you.

Take care.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aparna Amritsagar 45 minutes later
Is their any over counter Drugs i can take I have been to a lot of dentist, ENT and 2 neuralgia and they do not see any thing I did a scan for the ENT and he did not see any thing it has been going on for 7 years my regular Doctor it is the Diabetics.Can it be that.
doctor
Answered by Dr. Aparna Amritsagar 8 hours later
Hello,

Thanks again for writing back.

'Over the counter' medicine such as Ibuprofen (Advil) can be taken once in a while- when the pain is severe and not every day. However since you are diabetic, painkiller medicines taken for pain relief can have effect on kidney function. So be very cautious before having any pain medicines and avoid frequent use.

Moreover, I believe we need to be addressing the root cause. As you had mentioned that the dentist, ENT & neurologist could not find any cause for your pain & your CT scan was also normal, I would suggest you to visit an ophthalmologist. Diabetes can affect your eyes in various ways. An Eye problem can also associated with headache. Moreover people with diabetes are at increased risk of having an eye problem.

If all the work up comes normal and if these headaches are very frequent and bothering you, your doctor can prescribe prophylactic medications (used for chronic headaches). Those should be helpful.

Also try to find out if some activities that triggers this headache like for example a strong perfume, exposure to sunlight can trigger headache is some people. So avoiding this trigger factors can also help to decrease the frequency of headache. Keep a watch on what are the trigger factors that causes headache & avoid this trigger factors.

Your treating doctor is right, so I would advise you to keep your blood sugar levels within normal range. A high blood sugar can worsen your problem. Have strict diabetic diet & regular exercise. This will help to keep sugars within control.

I hope I have answered your query. Wish you good health.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aparna Amritsagar 5 hours later
Thanks so much for answering my question,i have gone to a ophthalmologist i did all the test you can think of for the Eyes I also wear Glasses,some time when i think abou it i am stress and it pain me more,I am in menopause but i know a lot of friend going through menopause and they are not feeling this type of pain. I take Advil some time too,at night when i sleep i wake up with cramps in my hands and legs,I notice when i drink milk it get worse I having been wearing denture from i was young if i put in my mouth that i think trigger it off i just got new denture and it is the same. it is costing me a Arm and a Leg because i do not have medical,I all so use RHINOCORT I take Magnesium and vitaminD,is it something i can live with and it does not develope in to any disease.Thanks Again
doctor
Answered by Dr. Aparna Amritsagar 56 minutes later
Hello,

Thanks for the query.

Though headache seems to be a simple problem, many a times it is one of the toughest symptoms to treat and I do understand the stress of going through test multiple times & visiting so many doctor without any relief. Let me provide you with some measures which I think should help you.

1. Managing stress is the most important as it's been the most important cause (the number one) of headache in my patients and all patients across the globe. I would suggest that you join a yoga class. This will help to decrease the intensity & frequency of headache. Yoga can decrease the stress in your life & make you feel relaxed.

2. Lack of sleep is also a cause for headache. If sleep is affected, try some breathing exercise before going to sleep. This will help you to get a peaceful undisturbed sleep.

3. If milk is a trigger factor, then stop drinking milk for few days & see if you get headache. If still you continue to get headache then milk is not responsible for your headache.

4. Strong and aromatic smell can also be one of the trigger factors. Though you did not mention it, please avoid it.

5. Check with your dentist if the new dentures are fitting well or not.

6. If you still have nasal congestion then only continue Rhinocort. Long term use of Rhinocort is not good for health. It would also be good if you can rule out sinus problems especially maxillary sinusitis. They have been well known cause of headache.
If you cannot afford another visit to a specialist, I suggest you to try steam inhalations - it helps every time!!!

7. If none of the above measures provide good relief, a brief use of small dose antidepressants can be considered. It will benefit you.

Hope this recommendations works for you too just like most of my patients. Let me know if you have other concerns.
If all your queries are answered to your satisfaction, please close this discussion and rate this service.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Diabetes

doctor1 MD

hi iam a diabetic patient and suffering from erectile dysfunctionlegs ,feet and muscles pain.iam under insulin and my sugar is almost normal,my cholostrel is below 7 while blood pressure is at 140/85.I had recently a buy pass..i have visited a neuroligist and has prescribed to use tablets which would help in blood flow

doctor1 MD

my husband was diagnosed with hemochromotosis in June 2013, after 8 hospital stays and numerous test he now has liver failure, diabetes and stage D heart failure. His EF rate was betweeen 5-10% now at 20% according to latest Echo, but he can barely walk or talk without being winded. He is on the liver and transplant list as a 1B waiting at home on dobutomine, how long can one stay on the drug without damage to organs? The dr wants to do a right heart cath to measure pressures now sure why...thanks

doctor1 MD

i am a diabetic, testing pp fasting every month, mostly the readings are 130 pp 140. For the last few months, I am getting pain while urinating in penis and immediately after urinating, not always, sometimes - once a week. There is no stone found in ultrasound, all reports normal, urine culture normal and urine routine test is also normal. in last six months, have lost 5 kgs of weight. pl advise.

doctor1 MD

I AM HAVING SOFT STOOLS FOR THE PAST 3 MONTHS. I AM ALSO DIABETIC - FASTING 128, PP -148. I STARTED HAVING SOME ALOPATHY FOR THE PAST 2 MONTHS FOR SUGAR. I DON T HAVE ANY ABDOMINAL PAIN. WHAT COULD BE THE REASONS FOR SOFT STOOLS, MOREOVER, I ALSO FEEL LIKE GOING TO LATRINE TWO-THREE TIMES A DAY. I HAD LEFT TESTES REMOVED 5 YEARS BECAUSE OF TUMOR IT WAS CANCER CA. MOST OF MY REPORTS ARE NORMAL. I HAVE ALSO 5-7 KGS WEIGHT IN 2-3 MONTHS. PLEASE SUGGEST REMEDIES HOW TO GET NORMAL STOOL, AND HOW TO INCREASE WEIGHT. I AM 41 YEARS OLD. MY NAME IS G.S. KANNAN FROM KOLKATA.

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.